MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY
Model Number RM-ATEC SAPPHIRE
Medical Device Problem Codes Failure to Obtain Sample (2533); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Dhr not available at the time of this report a follow up mdr will follow.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, the foot pedal was not working correctly and could not produce a cut.Thus a patient had to be rescheduled for the 2nd half of a 2 site procedure.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported on (b)(6) 2025, that during a biopsy the foot pedal on the rm-atec sapphire system (b)(6) stopped triggering cut strokes to obtain samples.Air flow can be heard but the needle does not perform a cut stroke to obtain a biopsy sample.This occurred after the first biopsy of a 2-site procedure, and the patient had to be rescheduled for the second biopsy.Patient impact was reported since they had to be rescheduled and receive another incision in order to get the second biopsy.A replacement foot switch was sent to the customer for them to use.The atec system was shipped to the customer on may 2nd, 2024, and installed on (b)(6) 2024.There was a previous complaint for footswitch issues on (b)(6) 2024, and a replacement footswitch was sent.It is unclear when exactly the new footswitch was installed, but it was in use for a maximum of 27 days at the time of the complaint.Nothing was returned to hologic pmqa for investigation.Further investigation could not be performed as no parts were returned to pmqa or hologic¿s marlborough (ma) location for investigation.As no parts were returned for investigation, a definitive root cause is unable to be determined.Based on the details reported in the complaint, and similar complaints in the past, the most likely root cause is that there was an issue with the footswitch cable that prevented the signal to start the cut stroke from going to the system.This cannot be verified without the returned parts, however.Conclusion: based on the details reported in the complaints, the most likely root cause of the reported issue is that the footswitch was not sending signal to begin the cut stroke to the atec console, preventing the sample from being taken.It was reported that air flow could still be heard, so the footswitch was partially able to communicate with the console.Because the footswitch and atec system were not returned to hologic, a deeper investigation into the root cause could not be performed.A replacement footswitch was sent to the customer to resolve the issue.Device history record (dhr) review: system serial number: (b)(6) system sku: rm-atec sapphire system rm date: (b)(6) 2024 system installation date: (b)(6) 2024 udi: (b)(4).System dhr review was performed and the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.No deviations are mentioned within the dhr.

Brand Name
ATEC SAPPHIRE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21384572
Report Number1222780-2025-00073
Device Sequence Number20947791
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public(01)15420045504295
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRM-ATEC SAPPHIRE
Device Catalogue NumberRM-ATEC SAPPHIRE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown